Go Back   Steve's Digicams Forums > Post Your Photos > HDR

Reply
 
Thread Tools Search this Thread
Old Dec 21, 2017, 10:52 PM   #1
Senior Member
 
The Barbarian's Avatar
 
Join Date: Jul 2005
Posts: 2,321
Default Stairway window, Hoyt Sherman Place

The Barbarian is offline   Reply With Quote
Sponsored Links
Old Dec 24, 2017, 11:32 AM   #2
Senior Member
 
Join Date: Jun 2002
Location: Victoria, B.C., Canada
Posts: 999
Default

The balance of light between the window and the rest of the picture is just right.

Reflections in TV screens and in glass often spoil HDR pictures, but in this case the reflection of the lampshade in the glass actually improves the picture as a whole by adding an even more discreet touch of balance.

Congratulations. Placed in a suitable spot it's definitely a wallhanger.
Herb is offline   Reply With Quote
Old Dec 25, 2017, 3:51 PM   #3
Senior Member
 
The Barbarian's Avatar
 
Join Date: Jul 2005
Posts: 2,321
Default

Thanks. I like the pattern of light on the wall, from the panes of the window. I had considered removing the reflection, but I felt the same way you do, about it's place in the image.

I use HDR to try to make the image look as the scene looked to me at the time. This one pretty much does.
The Barbarian is offline   Reply With Quote
Old Dec 25, 2017, 8:23 PM   #4
Senior Member
 
Bynx's Avatar
 
Join Date: Jun 2007
Posts: 8,743
Default

I like what you have done, as I usually do, but this isnt a wall hanger to me. The composition isnt anything to write home about. But as an example of an excellent HDR image, this sure works. Pretty grainy though.
Bynx is offline   Reply With Quote
Old Dec 26, 2017, 2:00 PM   #5
Senior Member
 
Join Date: Jun 2002
Location: Victoria, B.C., Canada
Posts: 999
Default

Bynx - I have an (admittedly old) HP ZR24w monitor but my (as of today) 88 year old eyes can't discern much in the way of grain.

The walls certainly look less than smooth, but I put that down to the wall paint itself being stippled. I don't perceive an equally stippled effect in the picture that's hanging on the wall.

On the other hand do you perhaps have a huge monitor?
Herb is offline   Reply With Quote
Old Dec 26, 2017, 4:40 PM   #6
Senior Member
 
Bynx's Avatar
 
Join Date: Jun 2007
Posts: 8,743
Default

I think you are right Herb, I took the stippling as grain. To be honest Im on a fistful of medication which is affecting every part of me. But I do have a large computer monitor which is very precise in focus and color. Also I had no idea you were older than me. I took you for a 25 year old person who just knew more than me.
Bynx is offline   Reply With Quote
Old Dec 26, 2017, 6:48 PM   #7
Senior Member
 
Join Date: Jun 2002
Location: Victoria, B.C., Canada
Posts: 999
Default

Bynx,

I sympathise with you.

My own worst experience was after I was put on Lorazepam about 15 years ago to help me sleep. After a couple of years it didn't work quite so well and I was told to increase the dose. After only a few months it again lost it's effect, so I asked myself if it was prudent to go on using it. So I stopped it cold.

Now I know what withdrawal symptoms are like. I had 2 nights with no sleep at all. It was complete hell. But I slowly improved and a week or so later, thank God, I was O.K.

An old friend in England happened to call and I told him about it. "What!" he said. "That's a most dangerous drug. I was put on it. It was after that that I went mad".

Don't stop your medications because of these anecdotes, but don't be shy to question your doctor about any unpleasant effects.
Herb is offline   Reply With Quote
 
Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -5. The time now is 1:25 AM.